Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 6, 2011, 5:46 PM MST for Gila County, Navajo County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 5:46 PM MST (00:46 UTC)
- Expired
- Sep 6, 2011, 6:15 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:16 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 3:16 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 PM MST TUE SEP 6 2011 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT BASIN WILL CONTINUE TO BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING HOURS. DRIER CONDITIONS WILL RETURN FOR WEDNESDAY...THEN A CHANCE OF DAILY SHOWERS AND STORMS AND NEAR NORMAL TEMPERATURES IS EXPECTED THURSDAY INTO THE WEEKEND. && .DISCUSSION...THE TROUGH AXIS WAS LOCATED FROM SOUTHEASTERN WY INTO WEST CENTRAL AZ AND WAS SLOWLY MOVING EASTWARD. AS THIS SYSTEM CONTINUES TO WEAKEN AND MOVE EASTWARD...THE WESTERN PORTION OF THE TROUGH AXIS WILL LAG BEHIND AND BECOME MORE EAST-WEST ORIENTED ACROSS CENTRAL ARIZONA. THEREFORE...PRECIPITATION CHANCE WILL REMAIN IN THE CHANCE CATEGORY TROUGH MIDNIGHT ACROSS WHITE MOUNTAINS AND FAR EASTERN ARIZONA. WEDNESDAY...AS THE LOW CONTINUES TO MOVE EASTWARD...DRIER AIR WILL MOVE IN FROM THE NORTH...EXPECT THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS TO SHIFT SOUTH OVER THE WHITE MTNS AND EASTERN MOGOLLON RIM. DRIER NORTHEAST WINDS AND SEASONABLE TEMPERATURES CAN BE EXPECTED ELSEWHERE. THURSDAY THROUGH THE WEEKEND...ANOTHER WEAK LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER CENTRAL AND SOUTHERN CALIFORNIA AND REMAIN FAIRLY STATIONARY. IN TURN...SOUTHERLY FLOW WILL REDEVELOP AND DRAW MOISTURE NORTHWARD INTO NORTHERN AZ. THEREFORE A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN FORECAST EACH DAY. IN ADDITION...COOLER MID-LEVEL TEMPERATURES ASSOCIATED WITH THIS TROUGH WILL ADD TO THE INSTABILITY. THERE ARE SOME INDICATIONS THAT THE CONVECTION COULD BE VIGOROUS AT SOME POINT FRIDAY OR SATURDAY DUE TO INCREASING SHEAR ASSOCIATED WITH THE TROUGH. WILL KEEP AN EYE ON THIS POSSIBILITY AS THE PATTERN DEVELOPS. && .AVIATION...FOR THE 00Z PACKAGE...A TROUGH ORIENTED WEST TO EAST ACROSS CENTRAL ARIZONA THIS EVENING WILL ALLOW SCATTERED SHOWERS TO CONTINUE OVER THE WHITE MOUNTAINS REGION TONIGHT. SHOWER ACTIVITY ELSEWHERE WILL LIKELY DECREASE TO ISOLATED COVERAGE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................CLARK AVIATION/FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Sep 6, 4:12 AM MST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 412 AM MST TUE SEP 6 2011 AZZ004>018-037>040-070300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 412 AM MST TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A TROUGH PASSING NORTH OF THE STATE WILL COMBINE WITH DEEP MOISTURE TO PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. A FEW STRONG STORMS MAY ALSO DEVELOP SOUTH OF A LINE FROM SELIGMAN TO WINDOW ROCK BY THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER AIR WILL FILTER IN FROM THE NORTH ON WEDNESDAY...KEEPING THE BEST CHANCE OF STORMS OVER EAST-CENTRAL ARIZONA. THE CHANCE OF THUNDERSTORMS WILL RETURN TO ALL OF NORTHERN ARIZONA THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 6, 2:35 PM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST TUE SEP 6 2011 AZZ014-017-062215- APACHE AZ- 235 PM MST TUE SEP 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 315 PM MST AT 229 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM NEAR VERNON AND CONCHO TO LYMAN LAKE STATE PARK. THESE STORMS CONTAIN HAIL FROM ONE HALF TO ONE INCH DIAMETER AND ARE PRODUCING VERY HEAVY RAIN. EXPECT RISES IN AREA STREAMS AND NORMALLY DRY WASHES. BE PREPARED FOR INTENSIFICATION OF THESE STORMS WHICH COULD PRODUCE SEVERE HAIL. THESE STORMS WERE MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... LYMAN LAKE STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3462 10914 3422 10923 3425 10983 3458 10983 TIME...MOT...LOC 2131Z 264DEG 8KT 3437 10953
Local storm report, Sep 6, 4:57 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
457 PM MST TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 14 ENE HEBER-OVERGAARD 34.49N 110.34W
09/06/2011 E1.00 INCH NAVAJO AZ LAW ENFORCEMENT
ONE INCH OR LARGER HAIL....CRACKS TO WINDSHIELD DUE TO
HAIL REPORTED ON SR277 AND FS 332
&&
EVENT NUMBER FGZ1100232
COThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:18 PM MST | Flash Flood Warning | FGZ | Navajo | 71 min |
| Sep 7, 1:40 PM MST | Areal Flood Advisory | FGZ | Apache | 110 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.